Sunday, March 23, 2014

Depo Side Effects and Treatment

2 comments





Last December 16, 2013,   my OB gave me my first DEPO - an injectable contraceptive to prevent pregnancy. I was told that the said contraceptive would wear off for about 3 months, and there would be likely an absence of menstruation.

However, on 1st week of Feb (one and a half month later after DEPO), I was spotting,  but not that heavy like menstruation, so my theory was that maybe it was just part of DEPO SIDE EFFECTS. During the next few days, I was alarmed when spotting continued to persist, and much worse about it I suffered from dysmenorrhea (ugh).   I was dismayed because I believed DEPO should work well as it supposed.

By then, I checked back to my OB and told her of my problem. I got ULTRASOUND, but she had not seen any indications or problems on my ovary. From then on, I made my mind to stop DEPO, because of the thought that I might not just compatible with the contraceptive. So I shifted to PILLS in the hope that my spotting would stop. After taking several pills (I think I took about 15 pills already),  still, my menstrual bleeding was getting heavier and severe. It bothered me so much since  I felt nauseous already and I couldn't concentrate on household tasks, and much more on my online job.  If I would count the days from the start of bleeding, it is almost 1 and 1/2 months.

In the fear that I may suffer anemia due to blood loss, I went back to my OB and asked advice how to stop bleeding. She prescribed me two medicines.

1. Hemostan (Tranexamic Acid- read more about Tranexamic Acid. I was advised to take 2 CAPSULES three times daily. Meaning, I had to take 6 capsules daily for two days. I know that's a lot of medicines but I did not anymore complain. I wanted to get well very soon. First of all, she's my doctor ever since and I had so much respect on her.



2. Sorbifer (anti-anemia).  I had to take two capsules daily for 15 days.

After 2 days of taking Hemostan, bleeding had finally stopped (thankfully). The effect was very quick than I thought. I am now very very careful of what contraceptive I should take. Maybe it just so happen that I am not just compatible with DEPO..

Disclaimer: The information shared on this site is based on my personal experience. My health condition differs from yours, therefore,  it should not be considered  as medical advice. Always consult a licensed doctor if you have questions or concerns related to your specific health condition. 







2 comments

I tried DEPO for two months with similar side effects. Was told by my gynecologist that the side effects are quite often and recommended me to take pills instead. DEPO would be a great contraceptive once they make it safe for everyone.

Reply

Hello Tatiana,

Yes you are correct. DEPO is risky once you are not compatible with it..

Thanks for dropping by.

Jeni

Reply